Texas, 2010

Hail in Texas, April 7, 2010

April 7, 2010 · NWS EWX · 5 events in 2 counties and zones

A cold front moved through South Central Texas and produced thunderstorms some of which dropped severe size hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

A cold front moved through South Central Texas and produced thunderstorms some of which dropped severe size hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 7, 6:09 AM CST, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 7, 6:09 AM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
709 AM CDT WED APR 7 2010

.DISCUSSION...SEE AVIATION SECTION FOR 12Z TAF.

&&

.AVIATION...COLD FRONT ORIENTED SW TO NE IS AFFECTING THE EXTREME
NORTHWESTERN COUNTIES SUCH AS VAL VERDE...EDWARDS AND PORTIONS OF
KERR THIS MORNING. LIGHT TO MODERATE SCATTERED SHOWERS AND FEW
ISOLATED THUNDERSTORMS WILL ADVANCE SOUTHEASTWARD AS FRONTAL
BOUNDARY CROSSES SOUTH CENTRAL TEXAS. THIS SYSTEM WILL CONTINUE TO
PUSH SOUTHEAST THROUGHOUT THE DAY AND EXIT THE LOCAL AREA LATER
THIS AFTERNOON.

LOW LEVEL MOISTURE FROM THE GULF AHEAD OF THE FRONT HAS BEEN CREATING
MVFR CONDITIONS SINCE THE OVERNIGHT HOURS AS CIGS ARE BELOW 2KFT
OVER MOST OF THE LOCAL TERMINALS. BETWEEN 13Z TO 15Z...SHOWERS AND
EVEN ONE OR TWO ELEVATED THUNDERSTORMS COULD BE AFFECTING
KSAT...KSSF AND KAUS. FOR THAT TIME...EXPECTING MVFR TO
PREVAIL...HOWEVER...BRIEF IFR CONDITIONS MAY OCCUR AS SHOWERS OR
TSTORMS MOVE OVER TERMINAL. AFTER 16Z...EXPECT VFR CONDITIONS
ACROSS KDRT AND LATER ON...ABOUT 18Z...ACROSS THE REST OF LOCAL
TAF SITES FOR THIS FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 612 AM CDT WED APR 7 2010/

UPDATE...
ADJUSTED FORECASTS PER 09Z TO 11Z TRENDS AND ADDITIONAL FCST
INFORMATION AVAILABLE EARLY THIS MORNING.  FAST MOVING 500 HPA
TROF AND ITS ASSOCIATED PACIFIC COLD FRONT WILL SWEEP ACROSS SOUTH
CENTRAL TEXAS TODAY...BRINGING SCATTERED SHOWERS AND A FEW
THUNDERSTORMS ACROSS THE REGION THIS MORNING THAT IS EXPECTED TO
MOVE TO THE EASTERN PART OF SOUTH CENTRAL TEXAS THIS AFTERNOON.
SHOWED A CHANCE FOR SHOWERS OR THUNDERSTORMS THIS MORNING AND
THEN DECREASED THE RAIN CHANCES FROM THE WEST THIS AFTERNOON. THE
BEST CHANCES OF RAIN TODAY WILL BE OVER THE NORTHEAST TO EAST PART
OF SOUTH CENTRAL TEXAS.

AS THE SHOWERS AND THUNDERSTORMS MOVE EAST THIS AFTERNOON...DRIER
CONDITIONS WILL DEVELOP FROM THE WEST. THIS WILL MAKE FOR DRY AND
BREEZY CONDITIONS OVER THE RIO GRANDE PLAINS THIS AFTERNOON...WHERE
NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. MOSTLY CLEAR
SKIES WEST TO PARTLY CLOUDY CONDITIONS OVER THE EAST AND SOUTHEAST
PART OF SOUTH CENTRAL TEXAS EARLY THIS EVENING ARE EXPECTED TO
BECOME MOSTLY CLEAR ACROSS THE REGION AFTER MIDNIGHT TO EARLY
THURSDAY MORNING.

A SECOND WAVE OF COOLER AIR WILL COME ACROSS SOUTH CENTRAL TEXAS
FROM THE NORTH THURSDAY...SOUTHWEST OF THE FINAL S/W ENERGY THAT
WILL MOVE TO THE MS VALLEY AND TO THE EASTERN U.S. LATE THURSDAY
AND THURSDAY EVENING. SUNNY AND PLEASANT CONDITIONS ARE EXPECTED
THURSDAY...FOLLOWED BY MOSTLY CLEAR AND COOL CONDITIONS FOR
THURSDAY NIGHT. ON FRIDAY SCATTERED HIGH CLOUDS ARE EXPECTED TO
COME ACROSS THE AREA FROM THE WEST AGAIN...AS SOUTH AND SOUTHEAST
WIND BEGIN TO PICKUP. INCREASING HUMIDITY WILL FOLLOW LATE FRIDAY
AND FRIDAY NIGHT. FOR SATURDAY SHOWED MOSTLY CLOUDY CONDITIONS IN
THE MORNING BECOMING PARTLY CLOUDY IN THE AFTERNOON. INCREASING
CLOUDINESS IS EXPECTED ON SUNDAY...AS THE NEXT 500 HPA TROF BEGINS
TO INCREASE OVER THE WESTERN U.S.

AS THE DISTURBANCE OVER THE SOUTHWEST U.S. ON MONDAY APPROACHES
FROM THE WEST SHOWED A CHANCE OF SHOWERS DEVELOPING OVER
SOUTH CENTRAL TEXAS.  THE EARLY TO MID PART OF NEXT WEEK
SHOWS BETTER CHANCES OF RAIN DEVELOPING FOR SOUTH CENTRAL
TEXAS.  SHOWED RAIN CHANCES FROM SHOWERS AND THUNDERSTORMS
INCREASING ON TUESDAY AND WEDNESDAY...AS A SERIES OF S/W TROFS MOVE
NORTH OF THE REGION. THIS PATTERN IS FORECAST TO CONTINUE
THURSDAY...WITH A CHANCE OF SHOWERS OR THUNDERSTORMS OVER
SOUTH CENTRAL TEXAS. LATE NEXT WEEK THE STORM TRACK IS FORECAST
TO SLOWLY MIGRATE TO THE NORTH...AS THE 500 HPA LOW MOVES TO THE
NORTHERN PLAINS. IF THIS PATTERN DEVELOPS IN THIS WAY...THEN A
BRIEF PERIOD OF MORE STABLE CONDITIONS WILL DEVELOPS FROM THE
WEST AND SOUTHWEST RESULTING IN A PATTERN OF LATE NIGHT AND
MORNING CLOUDS TO MOSTLY SUNNY AFTERNOONS.

PREV DISCUSSION... /ISSUED 354 AM CDT WED APR 7 2010/

DISCUSSION...
FAST MOVING 500 HPA TROF AND ITS ASSOCIATED PACIFIC COLD FRONT WILL
SWEEP ACROSS SOUTH CENTRAL TEXAS TODAY...BRINGING AN AREA OF SHOWERS
AND THUNDERSTORMS ACROSS THE REGION THIS MORNING THAT IS EXPECTED TO
MOVE TO THE EASTERN PART OF SOUTH CENTRAL TEXAS THIS AFTERNOON. WILL
SHOW A CHANCE FOR SHOWERS AND THUNDERSTORMS THIS MORNING AND THEN
DECREASE RAIN CHANCES FROM THE WEST THIS AFTERNOON.  THE BEST
CHANCES OF RAIN TODAY WILL BE OVER THE NORTHEAST TO EAST PART
OF SOUTH CENTRAL TEXAS. AS THE SHOWERS AND THUNDERSTORMS MOVE
EAST THIS AFTERNOON...DRIER CONDITIONS WILL DEVELOP FROM THE WEST.
THIS WILL MAKE FOR DRY AND BREEZY CONDITIONS OVER THE RIO GRANDE
PLAINS THIS AFTERNOON...WHERE ELEVATED FIRE WEATHER CONDITIONS ARE
POSSIBLE.

MOSTLY CLEAR SKIES WEST TO PARTLY CLOUDY CONDITIONS OVER THE EAST
AND SOUTHEAST PART OF SOUTH CENTRAL TEXAS EARLY THIS EVENING ARE
EXPECTED TO BECOME MOSTLY CLEAR ACROSS THE REGION AFTER MIDNIGHT.

A SECOND WAVE OF COOLER AIR WILL COME ACROSS SOUTH CENTRAL TEXAS
FROM THE NORTH THURSDAY...SOUTHWEST OF THE FINAL S/W ENERGY THAT
WILL MOVE TO THE MS VALLEY AND TO THE EASTERN U.S. LATE THURSDAY
AND THURSDAY EVENING. SUNNY AND PLEASANT CONDITIONS ARE EXPECTED
THURSDAY...FOLLOWED BY MOSTLY CLEAR AND COOL CONDITIONS FOR
THURSDAY NIGHT. ON FRIDAY SCATTERED HIGH CLOUDS ARE EXPECTED TO
COME ACROSS THE AREA FROM THE WEST AGAIN...AS SOUTH AND SOUTHEAST
WIND BEGIN TO PICKUP. INCREASING HUMIDITY WILL FOLLOW LATE FRIDAY
AND FRIDAY NIGHT. FOR SATURDAY SHOWED MOSTLY CLOUDY CONDITIONS IN
THE MORNING BECOMING PARTLY CLOUDY IN THE AFTERNOON. INCREASING
CLOUDINESS IS EXPECTED ON SUNDAY...AS THE NEXT 500 HPA TROF BEGINS
TO INCREASE OVER THE WESTERN U.S.

AS THE DISTURBANCE OVER THE SOUTHWEST U.S. ON MONDAY APPROACHES
FROM THE WEST SHOWED A CHANCE OF SHOWERS DEVELOPING OVER
SOUTH CENTRAL TEXAS.  THE EARLY TO MID PART OF NEXT WEEK
SHOWS BETTER CHANCES OF RAIN DEVELOPING FOR SOUTH CENTRAL
TEXAS.  SHOWED RAIN CHANCES FROM SHOWERS AND THUNDERSTORMS
INCREASING ON TUESDAY AND WEDNESDAY...AS A SERIES OF S/W TROFS MOVE
NORTH OF THE REGION. THIS PATTERN IS FORECAST TO CONTINUE
THURSDAY...WITH A CHANCE OF SHOWERS OR THUNDERSTORMS OVER
SOUTH CENTRAL TEXAS. LATE NEXT WEEK THE STORM TRACK IS FORECAST
TO SLOWLY MIGRATE TO THE NORTH...AS THE 500 HPA LOW MOVES TO THE
NORTHERN PLAINS. IF THIS PATTERN DEVELOPS IN THIS WAY...THEN A
BRIEF PERIOD OF MORE STABLE CONDITIONS WILL DEVELOPS FROM THE
WEST AND SOUTHWEST RESULTING IN A PATTERN OF LATE NIGHT AND
MORNING CLOUDS TO MOSTLY SUNNY AFTERNOONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              78  47  72  44  76 /  40  -    0   0   0
AUSTIN BERGSTROM INTL AIRPORT  79  47  71  37  75 /  40  -    0   0   0
NEW BRAUNFELS MUNI AIRPORT     79  46  73  41  75 /  40  -    0   0   0
BURNET MUNI AIRPORT            77  43  69  40  74 /  40  -    0   0   0
DEL RIO INTL AIRPORT           83  46  77  46  75 /  20  -    0   0   0
GEORGETOWN MUNI AIRPORT        77  44  69  41  75 /  40  -    0   0   0
HONDO MUNI AIRPORT             82  46  75  40  76 /  40  -    0   0   0
SAN MARCOS MUNI AIRPORT        78  47  72  41  75 /  40  -    0   0   0
LA GRANGE - FAYETTE REGIONAL   75  48  70  43  74 /  50  10   0   0   0
SAN ANTONIO INTL AIRPORT       80  47  74  44  76 /  40  -    0   0   0
STINSON MUNI AIRPORT           81  47  74  44  76 /  40  -    0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/17
Hazardous weather outlook, Apr 7, 4:45 AM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
545 AM CDT WED APR 7 2010

TXZ171>173-183>194-202>209-217>225-228-081045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
545 AM CDT WED APR 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS THIS MORNING.
THIS SYSTEM WILL PRODUCE LIGHT TO MODERATE SHOWERS AND ISOLATED
THUNDERSTORMS MAINLY OVER THE NORTHERN PORTION OF THE FORECAST
COUNTY WARNING AREA. HOWEVER...HEAVIER SHOWERS AND STRONGER THUNDERSTORMS
ARE ANTICIPATED TO AFFECT THE EXTREME NORTHERN LOCAL COUNTIES BY
NOON TIME. STRONG WINDS AND HIGHER GUSTS AND THE POSSIBILITY OF
SOME HAIL WILL BE ACCOMPANYING THESE STORMS.

AFTERWARD...DRY WEATHER CONDITIONS WILL TAKE PLACE FROM WEST TO
EAST LATER THIS AFTERNOON INTO THE EVENING HOURS. A COLD AIR MASS
WILL BRING DOWN THE TEMPERATURES TO BELOW NORMAL FOR THIS TIME OF
THE YEAR. THE HILL COUNTRY COULD BE WAKING UP ON THURSDAY WITH
TEMPERATURES AROUND THE MID 30S.

DUE TO THIS DRY AIR MASS AND STABILITY...RH VALUES ARE FORECAST TO
GO DOWN TO THE SINGLE DIGIT OUT WEST OF THE LOCAL AREA...RESULTING
IN CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF THE EDWARDS
PLATEAU AND RIO GRANDE PLAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS IS EXPECT FOR THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

NO SPOTTER ACTIVATION IS REQUIRED AT THIS TIME...BUT ANY REPORT IS
WELCOMED.

In the hours before

Special weather statement, Apr 7, 3:12 AM CST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
412 AM CDT WED APR 7 2010

TXZ171>173-183>194-202>209-217>225-228-071200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
412 AM CDT WED APR 7 2010

...EARLY APRIL COLD FRONT WILL SWEEP ACROSS SOUTH CENTRAL TEXAS TODAY...

A FAST MOVING DISTURBANCE AND ITS ASSOCIATED PACIFIC COLD FRONT
WILL SWEEP ACROSS SOUTH CENTRAL TEXAS TODAY. THIS WILL BRING
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS
MORNING THAT IS EXPECTED TO MOVE TO THE EASTERN PART OF
SOUTH CENTRAL TEXAS THIS AFTERNOON. THE BEST CHANCES OF RAIN
WILL BE OVER THE NORTHEAST TO EAST PART OF SOUTH CENTRAL TEXAS.
RAIN CHANCES ARE EXPECTED TO DECREASE FROM THE WEST AND NORTHWEST
FROM LATE THIS MORNING THROUGH THIS AFTERNOON.

AS THE SHOWERS AND THUNDERSTORMS MOVE EAST THIS AFTERNOON...DRIER
AND BREEZY CONDITIONS WILL DEVELOP FROM THE WEST. THIS WILL MAKE
FOR DRY AND BREEZY CONDITIONS OVER THE RIO GRANDE PLAINS THIS
AFTERNOON...WHERE NEAR CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED...AS THE RELATIVE HUMIDITY FALLS TO NEAR 10 TO 15
PERCENT AND WINDS PICKUP TO 15 TO 20 MPH.

UNSEASONABLY COOL OVERNIGHT LOWS ARE EXPECTED TONIGHT AND
THURSDAY NIGHT IN WAKE OF THE COLD FRONT.  LOWS TONIGHT
ARE EXPECTED TO BE MOSTLY IN THE 40S...WITH UPPER 30S TO
NEAR 40 OVER THE HILL COUNTRY.  AFTER A SUNNY AND PLEASANT
DAY ON THURSDAY WITH HIGHS IN THE 70S...LOWS THURSDAY NIGHT
ARE EXPECTED TO BE IN THE MID 30S TO NEAR 40 ACROSS THE
HILL COUNTRY AND NEAR 40 TO THE MID 40S ACROSS SOUTH CENTRAL
TEXAS.
Special weather statement, Apr 7, 5:25 AM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
625 AM CDT WED APR 7 2010

TXZ171>173-183>194-202>209-217>225-228-071430-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
625 AM CDT WED APR 7 2010

...EARLY APRIL COLD FRONT WILL SWEEP ACROSS SOUTH CENTRAL TEXAS TODAY...

A FAST MOVING DISTURBANCE AND ITS ASSOCIATED PACIFIC COLD FRONT
WILL SWEEP ACROSS SOUTH CENTRAL TEXAS TODAY. THIS WILL BRING
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS
MORNING...THAT IS EXPECTED TO MOVE TO THE EASTERN PART OF
SOUTH CENTRAL TEXAS THIS AFTERNOON. RAIN CHANCES ARE EXPECTED TO
DECREASE FROM THE WEST AND NORTHWEST FROM LATE THIS MORNING THROUGH
THIS AFTERNOON.

AS THE SHOWERS AND THUNDERSTORMS MOVE EAST THIS AFTERNOON...DRIER
AND BREEZY CONDITIONS WILL DEVELOP FROM THE WEST. THIS WILL MAKE
FOR DRY AND BREEZY CONDITIONS OVER THE RIO GRANDE PLAINS THIS
AFTERNOON...WHERE NEAR CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED...AS THE RELATIVE HUMIDITY FALLS TO NEAR 10 TO 15 PERCENT
AND NORTH TO NORTHWEST WINDS PICKUP TO 15 TO 20 MPH.

UNSEASONABLY COOL OVERNIGHT LOWS ARE EXPECTED TONIGHT AND
THURSDAY NIGHT IN WAKE OF THE COLD FRONT.  LOWS TONIGHT ARE EXPECTED
TO BE MOSTLY IN THE 40S...WITH MID 30S TO NEAR 40 OVER THE
HILL COUNTRY.  AFTER A SUNNY AND PLEASANT DAY ON THURSDAY WITH HIGHS
IN THE 70S...LOWS THURSDAY NIGHT ARE EXPECTED TO BE IN THE MID 30S
TO NEAR 40 ACROSS THE HILL COUNTRY AND NEAR 40 TO THE MID 40S ACROSS
SOUTH CENTRAL TEXAS.
Special weather statement, Apr 7, 6:11 AM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
711 AM CDT WED APR 7 2010

TXZ184>186-071300-
EDWARDS-KERR-REAL-
711 AM CDT WED APR 7 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REAL...WESTERN KERR AND
NORTHEASTERN EDWARDS COUNTIES UNTIL 800 AM CDT...

AT 705 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
STRONG THUNDERSTORMS OVER THE NORTHEASTERN PART OF EDWARDS COUNTY...
MOVING NORTHEAST AT 30 MPH.

AS THESE THUNDERSTORMS MOVE NORTHEAST...HAIL UP TO ONE-HALF INCH IN
DIAMETER AND WIND GUSTS UP TO 40 TO 50 MPH ARE POSSIBLE WITH THESE
STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KERR WILDLIFE MGMT AREA...
  DEVILS SINKHOLE STATE NATURAL AREA...
  PRADE RANCH...
Special weather statement, Apr 7, 6:48 AM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
748 AM CDT WED APR 7 2010

TXZ184>186-188-071345-
EDWARDS-GILLESPIE-KERR-REAL-
748 AM CDT WED APR 7 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REAL...KERR...
NORTHEASTERN EDWARDS AND WESTERN GILLESPIE COUNTIES UNTIL 845 AM
CDT...

AT 745 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
STRONG THUNDERSTORMS OVER THE WESTERN PART OF KERR COUNTY...MOVING
TO THE EAST AND NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF ONE-HALF OF AN INCH TO PENNIES AND WIND GUSTS
OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KERRVILLE...
  KERR WILDLIFE MGMT AREA...
  HUNT...
  WALTONIA...
  MOUNTAIN HOME...
  INGRAM...
  KERRVILLE STATE PARK...
  HARPER...
Special weather statement, Apr 7, 7:44 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 AM CDT WED APR 7 2010

TXZ186>189-071430-
BANDERA-GILLESPIE-KENDALL-KERR-
844 AM CDT WED APR 7 2010

...SIGNIFICANT WEATHER ADVISORY FOR BANDERA...WESTERN KENDALL...
SOUTHEASTERN KERR AND EXTREME SOUTHERN GILLESPIE COUNTIES UNTIL 930
AM CDT...

AT 836 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES EAST OF VANDERPOOL...MOVING NORTHEAST AT
30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MEDINA...
  KERRVILLE...
  COMFORT...
  CAMP VERDE...
  KERRVILLE STATE PARK...
  CENTER POINT...
  CYPRESS CREEK...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

The radar

The Laughlin AFB radar (KDFX), 102 km away, was scanning. The volume nearest the first event began at 13:58 UTC.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, Bandera

When
April 7, 8:00 AM CST
Where
Bandera County, 4.21 mi NW of Vanderpool
Measured
1.5 in hail
Reported by
Public
Coordinates
29.800, -99.420

Hail, Bandera

When
April 7, 8:10 AM CST
Where
Bandera County, 0.91 mi NE of Medina
Measured
1 in hail
Reported by
COOP Observer
Coordinates
29.810, -99.240

A thunderstorm produced three quarter to one inch hail which covered the ground.

Hail, Bandera

When
April 7, 8:25 AM CST
Where
Bandera County, 6.94 mi N of Bandera
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
29.820, -99.060

A thunderstorm produced golf ball size hail.

Hail, Kendall

When
April 7, 9:15 AM CST
Where
Kendall County, 4.98 mi SSW of Kendalia
Measured
1.5 in hail
Property damage
$5,000
Reported by
CoCoRaHS
Coordinates
29.900, -98.540

A thunderstorm produced ping pong ball size hail which damaged a car.

Hail, Kendall

When
April 7, 9:22 AM CST
Where
Kendall County, 2.27 mi SE of Boerne Sabina Arpt
Measured
1 in hail
Reported by
Public
Coordinates
29.850, -98.690

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221226, 221227, 221228, 221229, 221230.